Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 16, 2025, 12:44 AM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2025, 12:44 AM CST (06:44 UTC)
- Expired
- Feb 16, 2025, 1:30 AM CST
- In force
- 46 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WFUS54 KHUN 160644
TORHUN
TNC051-103-127-160730-
/O.NEW.KHUN.TO.W.0007.250216T0644Z-250216T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
1244 AM CST Sun Feb 16 2025
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Moore County in Middle Tennessee...
Southeastern Lincoln County in Middle Tennessee...
Central Franklin County in Middle Tennessee...
* Until 130 AM CST.
* At 1243 AM CST, a severe thunderstorm capable of producing a
tornado was located 7 miles northwest of Huntland, or 10 miles
south of Lynchburg, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tims Ford Lake around 1250 AM CST.
Winchester, Decherd, and Estill Springs around 1255 AM CST.
Sewanee around 105 AM CST.
Other locations impacted by this tornadic thunderstorm include Lexie
Crossroads, Harmony, Hurdlow, Lois, Maxwell, St. Andrews, Marble
Hill, Smithland, Woods Reservoir, and Arnold AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3534 8624 3535 8622 3533 8620 3536 8616
3534 8603 3531 8600 3532 8598 3528 8591
3521 8587 3500 8641 3533 8646 3532 8642
3535 8641 3536 8633 3541 8627
TIME...MOT...LOC 0643Z 247DEG 54KT 3513 8636
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KDW4 follow-up statements
247
WWUS54 KHUN 160653
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1253 AM CST Sun Feb 16 2025
TNC103-127-160702-
/O.CAN.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Moore TN-Lincoln TN-
1253 AM CST Sun Feb 16 2025
...THE TORNADO WARNING FOR MOORE AND SOUTHEASTERN LINCOLN COUNTIES IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of Lincoln and Moore Counties. Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 400 AM CST for north central
and northeastern Alabama...and Middle Tennessee.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
3521 8587 3504 8631 3527 8628 3527 8627
3528 8628 3530 8625 3532 8625 3535 8622
3533 8620 3536 8616
TIME...MOT...LOC 0652Z 247DEG 54KT 3519 8620
$$
TNC051-160730-
/O.CON.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
1253 AM CST Sun Feb 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR CENTRAL
FRANKLIN COUNTY...
At 1252 AM CST, a severe thunderstorm capable of producing a tornado
was located near Tims Ford Lake, or near Winchester, moving northeast
at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Winchester, Decherd, Estill Springs, and Tims Ford Lake around 100
AM CST.
Sewanee around 105 AM CST.
Other locations impacted by this tornadic thunderstorm include Lexie
Crossroads, Woods Reservoir, Harmony, Arnold AFB, Alto, Maxwell, St.
Andrews, and Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
3521 8587 3504 8631 3527 8628 3527 8627
3528 8628 3530 8625 3532 8625 3535 8622
3533 8620 3536 8616
TIME...MOT...LOC 0652Z 247DEG 54KT 3519 8620
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KDW422
WWUS54 KHUN 160707
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
107 AM CST Sun Feb 16 2025
TNC051-160730-
/O.CON.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
107 AM CST Sun Feb 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR
NORTHEASTERN FRANKLIN COUNTY...
At 106 AM CST, a severe thunderstorm capable of producing a tornado
was located over Decherd, or near Winchester, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Decherd and Sewanee around 110 AM CST.
Other locations impacted by this tornadic thunderstorm include Alto,
St. Andrews, Woods Reservoir, and Arnold AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3531 8600 3532 8598 3528 8591 3521 8587
3511 8612 3523 8612 3531 8611 3534 8605
3534 8603
TIME...MOT...LOC 0706Z 250DEG 35KT 3522 8607
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KDW893
WWUS54 KHUN 160719
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
119 AM CST Sun Feb 16 2025
TNC051-160730-
/O.CON.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
119 AM CST Sun Feb 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL FRANKLIN COUNTY...
At 119 AM CST, a severe thunderstorm capable of producing a tornado
was located over Sewanee, or 11 miles east of Winchester, moving east
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Franklin County, including the following locations...
St. Andrews and Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3527 8596 3530 8594 3528 8591 3521 8587
3517 8596 3520 8596 3524 8597
TIME...MOT...LOC 0719Z 258DEG 40KT 3523 8591
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KDW704
WWUS54 KHUN 160726
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
126 AM CST Sun Feb 16 2025
TNC051-160735-
/O.EXP.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
126 AM CST Sun Feb 16 2025
...THE TORNADO WARNING FOR EAST CENTRAL FRANKLIN COUNTY WILL EXPIRE
AT 130 AM CST...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 AM CST for northeastern
Alabama...and Middle Tennessee.
&&
LAT...LON 3527 8596 3530 8594 3528 8591 3521 8587
3517 8596 3520 8596 3524 8597
TIME...MOT...LOC 0725Z 247DEG 54KT 3526 8583
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 15, 11:58 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 15, 11:58 PM CST, 46 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1158 PM CST Sat Feb 15 2025 ...New AVIATION... .NEAR TERM... (Rest of tonight) Issued at 743 PM CST Sat Feb 15 2025 [UPDATE 915 PM] A Tornado Watch has been issued for all of northern Alabama and southern middle Tennessee and is in effect through 4 AM CST Sunday. Make sure to stay weather aware and have multiple ways to receive warnings tonight! Currently some light showers are being shown by radar out ahead of the main line of storms that extends from Louisiana up through western Tennessee and Kentucky. Both the soundings from Jackson, MS and Birmingham, AL show a capping inversion aloft (especially in JAN's). The instability is not as robust in BMX's sounding; however, the instability may increase as the low level jet increases tonight. For our area, there is ample bulk shear and Hi- Res guidance also indicates that there may be a narrow corridor of sufficient surface instability (and increased low-level lapse rates) along and west of I-65 tonight. Although, with cold air damming occurring to our east over the southern Appalachians, it seems more likely that instability will be a bit more limited over northeast Alabama overnight. This will be monitored over the next few hours to see if this holds true. Overall, the forecast has not changed too much, as we are still anticipating a line of severe storms to move through the region this evening and overnight. Damaging winds, heavy downpours, as well as the potential for a few tornadoes are the main threats. With an inch or less of rain forecast with the fast-moving line of storms, nuisance flooding may be a concern (especially with the rains we've received recently). Although, we are not expecting widespread flooding at this time. We are going to keep an eye on our rivers with this rainfall as well as downstream flow, as a couple of our rivers remain in flood from this past week. As for timing of the storms tonight, Hi-Res models suggest that our current thinking (and most likely time) of the line moving through our area of 10 PM over northwest Alabama and moving east of our area between 3-4 AM. Make sure to have multiple ways to receive warnings tonight, especially ones that will wake you up! && .SHORT TERM... (Sunday through Monday) Issued at 101 PM CST Sat Feb 15 2025 The line of storms will exit the area before sunrise Sunday morning. Gusty winds of 20-30 mph will remain during the morning before diminishing by around lunchtime. A colder and drier airmass advects in from the NW on Sunday bringing in another shot of cooler air into the TN Valley. Afternoon temperatures will only be in the upper 40s with overnight lows dipping down into the mid 20s. Given the breezy conditions during the day, a flash freeze overnight is not expected. As the upper level trough axis associated with the storms Saturday night pushes further east of the forecast area, a more zonal flow pattern sets up across the Southeast to start the new work week. Dry and below normal conditions continue on Monday with highs only in the mid 40s and overnight lows once again dropping down into the mid 20s. These temperatures are approximately 10 degrees below the climatological normals for this time of year. && .LONG TERM... (Tuesday through Friday) Issued at 238 AM CST Sat Feb 15 2025 On Tuesday morning, an area of upper low pressure should be exiting to the east from the Canadian Maritimes. West and south of this low, a generally zonal upper flow should be in place over much of the CONUS, with weak troughing across the western states. At this time, an upper level system heading southward across Alberta will result in an area of low pressure forming over the upper Mississippi Valley on Wednesday. This system will bring more inclement weather to the Tennessee Valley for the midweek. Before then, a strong and cold surface high over Saskatchewan with sea level pressure in the lower 1050s mb will exert its influence to the SE, and continue a chilly trend across this area. With more clouds moving in as the upper system forms, more limited direct sun will result in highs only in the lower 50s, a bit cooler than average readings around 58 degrees. These lower 50s will be the warmest temperature of this period, as more colder air is forecast to arrive for the mid and latter half of the week. The upper system consolidating over the eastern plains and western Great Lakes will bring a wintry mix across the area beginning Tue night. The latest grids, based mainly on the NBM has a rain/snow mix for over our Tennessee counties into NW Alabama, with a cold rain more to the SE. On Wednesday, the mix of rain/snow will continue, over similar areas of southern middle Tennessee to NW Alabama, with showers more to the SE. With clouds, good precipitation chances and cold air advection becoming more dominant, high temperatures for the mid week will be colder, ranging from the mid/upper 30s for our TN group and NW AL, with low/mid 40s more towards Marshall, Cullman and southern DeKalb counties. The system should exit to the east Wed night with precipitation tapering off from west to east. Went with a faster track of the precip ending. Total snow amounts should remain under an inch over our north and western areas, with lesser amounts to the SE. Precip ending will help limit snow accumulations, as low temperatures plummet into the mid/upper teens before daybreak Thursday. With clouds slowly decreasing and a lower 1040s mb surface high building SE over the eastern Great Plains, it will very chilly day with highs only in the upper 20s to lower 30s. A NW-N winds of 5-15 mph will produce wind chill values in the teens to lower 20s. Even colder Thur night with lows in the lower teens. High temperatures to close out the work week should only rise into the mid 30s to around 40 under partly cloudy skies. && .AVIATION... (06Z TAFS) Issued at 1158 PM CST Sat Feb 15 2025 A quasi-linear convective line (QLCS) was moving eastward across the forecast area, now between KMSL and KHSV. This line should be impacting KDCU within the next 10 minutes, then KHSV 15-30 min. Strong to damaging wind gusts over 50kt are possible with this line, along with a possible tornado. The QLCS should be positioned east of NE AL by 10Z. A tight pressure gradient around low pressure over KY will keep low-level wind shear in for another hour at KMSL, and a few hours at KHSV. Winds otherwise will remain strong in the 20-30kt range gradually lowering as we go through the day. Winds should veer from the S-SW to the west after daybreak, then W-NW winds should fall below 10kt after sunset. IFR CIGs are expected with the QLCS and an hour or so afterwards, then become MVFR for the remainder of the overnight into the late morning. VFR CIGs are forecast this afternoon and evening. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Wind Advisory until noon CST Sunday for ALZ001>010-016. TN...Wind Advisory until noon CST Sunday for TNZ076-096-097. && NEAR TERM...26 SHORT TERM....GH LONG TERM....RSB AVIATION...RSB
In the hours before
Local storm report, Feb 15, 11:37 PM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1137 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM Tstm Wnd Dmg 1 ENE Tuscumbia 34.73N 87.70W
02/15/2025 Colbert AL Fire Dept/Rescue
Reports of multiple trees and powerlines
down on East 6th street near N Commons and
Jefferson street. Transformers also blown in
the vicinity. Time estimated based on radar.
&&Local storm report, Feb 16, 12:10 AM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1210 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM Tstm Wnd Gst 4 WNW Mooresville 34.65N 86.95W
02/16/2025 M52 MPH Limestone AL ASOS
&&Local storm report, Feb 16, 12:12 AM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1212 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Gst 4 NW Rogersville 34.87N 87.33W
02/16/2025 M50 MPH Lauderdale AL Broadcast Media
Tennessee Valley Weather report.
&&Local storm report, Feb 16, 12:14 AM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1214 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM Tstm Wnd Gst 4 NW Madison 34.75N 86.79W
02/16/2025 M62 MPH Limestone AL Amateur Radio
Measured at County Line Road and Highway 72.
&&Local storm report, Feb 16, 12:15 AM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1215 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM Tstm Wnd Gst 4 WNW Mooresville 34.65N 86.95W
02/16/2025 M61 MPH Limestone AL ASOS
&&Local storm report, Feb 16, 12:28 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1228 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM Tstm Wnd Dmg 1 E Tuscumbia 34.73N 87.69W
02/16/2025 Colbert AL Fire Dept/Rescue
3 large trees down with live wires and road
blockage on Davis Court. Time estimated by
radar.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:59 PM CST | Tornado Warning | HUN | Franklin, Lincoln, Moore | 46 min |
| Feb 16, 12:04 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 41 min |
| Feb 16, 12:21 AM CST | Tornado Warning | HUN | Franklin, Lincoln, Moore | 24 min |
| Feb 16, 12:40 AM CST | Tornado Warning | HUN | Franklin, Lincoln | 50 min |
| Feb 16, 12:45 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 60 min |
| Feb 16, 6:48 AM CST | Wind Advisory | HUN | Franklin, Lincoln, Moore | 2 hr |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.